Meds having opposite effect

is it because i quit smoking? now i notice the topamax makes me manic/moody and emotional and the abilify is making me hyper/manic and have panic attacks and paranoia…I slipped up twice when I smoke it helps but im wearing the patch that should be enough…add 21 mgs of nicotine…maybe Im just messing too much with the chemicals or I have been on abilify too long?? Im scared im physiccally depedent on abilify much like with cigarettes…it gives me a sleepy hypnotic feeling like a drug and Im scared to come off it whether im skitzo or not and i dont know for real…

I had the best morning ever on mothers day with my mom brother dad and my mom was so proud of me everything was fine and I went back to my place realized I had forgotten to take my morning meds took them and had racing thoughts and mania within the hour and its been like this non stop since switching from abilify at night to abilify in the morning topamax in the morning to topamax at night im taking more topamax than abilify…

Definitely speak to your doctor/ psychiatrist about this. It doesn’t sound right.

1 Like

It could be the abilify. You need to talk to your doc.

1 Like

I had the most intense paranoia yesterday four hours after taking Latuda along with the akathesia. I was truly psychotic. Usually I sleep through this. I didn’t think anyone would believe me.

1 Like

From what I know, latuda is a good med. But if it gives you akathisia then you need to change meds. Which meds have your tried??

I’ve been on near everything except for some new ones. Ads too.

2 Likes

I have tried them all none of them worked. I think Risperdal worked, but when I took it it wasnt as effective because I was also having depressive symptoms…Abilify used to work but its not as effective or not working at all. It used to stop paranoia now its triggering paranoia…but I havent been having paranoia, its inducing it or making it worse idk…i cant tell I mean i take it every day so how would I know…I take 10mgs i only noticed it more because i switched from taking it at night to taking it in the morning and felt horrible…

1 Like

Main thing is trying to quit smoking…and all this stress with appointments…I have two room inspections coming up also. One is next week. So I have an appointment on tuesday, a review on tuesday that ended up being around the same time, the bug terminator is coming on tuesday…wednesday I have my Unit inspection and then thursday another appoinment…Im overloaded with things to take care of…

Im tired of deadlines and things to take care of. I just finished my semester I want a break but at least Im keeping my kitchen clean and trying to keep things clean…its just a lot of pressure because then I have a state inspection coming up later and thats annoying I just moved in here a few months ago and im already dealing with inspections…

Its for the whole apartment complex, I dont know if they will choose my room…but I still have to make sure its nice and super clean.

Maybe youre going through withdrawl with the smokes but id say stay strong and keep sober from cigarettes.

1 Like

Tobacco impacts the body’s absorption of a lot of medications.
I read quitting cigarettes cold turkey could be really bad for people on antipsychotics of they don’t get their doses adjusted.

1 Like

yeah definitely having an effect…I am wearing the patch though so as long as I dont forget to put the nicotine patch on Im ok…and I have been on it exactly one month today since I quit smoking…I really hope and pray they continue to support resources for WV, there’s shortages for telepsychiatrists and a lot of people on waiting lists…shortages on Cars, shortages on cpaps and health items, shortages on psychiatrists…basically supply/demand issues…system is overloaded…and they need to fix it.

I cant continue to take medication without the security of knowing It will always be there especially if It is making me worse. Im following John Nash’s footsteps and Im stopping the meds. Not advising others but the abilify is making me paranoid and the topamax was for weight loss and wasnt working as prescribed anyways, I feel better since stopping them both…

I know what to take if I cant sleep. I can take the vistaril and then use the CPAP for the sleep apnea, that is all I need as I detox from these unnecessary additions. Plus I cant get ahold of the psychiatrist I called the front desk and told them my meds were making me paranoid and manic I have an appointment in 10 days, so I wont be taking anything until then whats the point of taking pills that make me worse if its to prevent me from getting worse and I have no idea of what im like off them especially since the body changes so much over time…I should have never went back to the psychiatrist in the first place…

im not risking relapse and hospital bills for a life time supply of stay stupid pills…or worse pills with horrible side effects that make me sick of end up with pnemonia like this topamax has a list 20 miles long of potential adverse reactions…

I’ll just be non-compliant but Im not leaving the system or I’ll be helpless…so much stress…I feel like they screwed my address up on purpose because my benefits END THIS MONTH for my MEDICAID and MEDICAID DIDNT TELL ME I didnt get any letters even though I corrected my ADDRESS in the DHHR twice once on paper once over the phone, and 4 - 6 times over the phone for some reason they wont update my address. So I have to wait for my review tomm. where I talk about ALL OF IT over the phone. the CPAP issue was also their fault I was on backorder but somehow I got a loander CPAP the same day I was released from ER hospital because I wasnt allowed to go home without oxygen and a CPAP it was life threatening turns out its because “THEY SCREWED UP” so their MISTAKE ended up HELPING ME…HEY GUYS HOW ABOUT HELPING PEOPLE ON PURPOSE??
Not helping people on accident…